Florida, 2022Flash Flood and Flooding in Florida, November 20, 2022
November 20, 2022 · NWS MFL · 6 events in 1 county or zone
A warm front lifting north across South Florida along with east winds from the Atlantic provided support for rounds of heavy showers across SE Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifting north across South Florida along with east winds from the Atlantic provided support for rounds of heavy showers across SE Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 20, 9:31 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 20, 9:31 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
931 AM EST Sun Nov 20 2022
...New UPDATE...
.UPDATE...
Issued at 920 AM EST Sun Nov 20 2022
Showers continue to overspread into the eastern portion of the
South Florida peninsula. Showers are beginning to fill in with
increasing coverage. Moderate to heavy rainfall is occurring in
these showers as they move slowly across the area. As we move
through the rest of the morning, repeated rounds will continue to
elevate the flooding risk. Efficient rainfall rates with
additional rainfall may lead to localized flooding of the east
coast metro. Therefore, WPC placed the east coast in a marginal
risk for excessive rainfall this morning. Hi-res model trends
continue to show additional rounds of rainfall this afternoon and
given the latest trends have adjusted POPs across the region.
Breezy and at times gusty northeasterly flow as the pressure
gradient tightens will lead to hazardous marine and beach
conditions today. With SCA and High risk of rip currents in
effect.
&&
.SHORT TERM...
(Today through Monday)
Issued at 300 AM EST Sun Nov 20 2022
Models show high pressure across the SE CONUS and the west Atlantic
and keeping breezy periods in place today. Gusts to around 20 mph
are likely along east coast locations during the afternoon hours.
Meanwhile, a decaying frontal boundary near the Florida Keys will
gradually retrograde north and back across SoFlo during the next
couple of days. This synoptic setup will result in isentropic
lifting, with persisting mid-level cloud cover and widespread
showers. ECMWF remains as the less aggressive solution, while GFS,
HRRR and even NBM are now aligned with a fairly active afternoon
rain-wise. POPs have been pushed into the 70 percent Range for
portions of the eastern half of the CWA. 00Z MFL sounding and
model sounding data depict PWATs around 2 inches, along with a
deeper moisture profile.
Thermodynamic profiles don’t support much thunderstorm activity
with limited upper forcing and lapse rates, so forecast will keep
potential for thunder at slight, with a few possible cells
this afternoon. Main potential hazard will be localized flooding
with the strongest downpours, mainly along the east coast. Latest WPC
rainfall analyses places best chances around the Palm Beach-Broward
coastlines, but repeated rounds of rainfall with efficient rainfall rates
may also result in flooding episodes around the Miami metro areas.
Similar scenario continues on Monday with WPC forecasting a marginal
Risk for excessive rainfall with flash flooding possible, mainly along
the Palm Beach coastal areas.
With persisting cloud decks and rainfall activity, expect high
temperatures a bit cooler than previous days, but still in the mid-upper
70s interior areas and low 80s near the coasts.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 300 AM EST Sun Nov 20 2022
Models keep an unsettled pattern through mid-week with the aforementioned
frontal boundary retrograding northward across the state. Deep moisture
advection will remain in place as the ENE easterly flow continues to
bring moisture from the Atlantic. Thus, the potential for heavy rainfall
and localized flooding remains in the forecast, especially over vulnerable
urban areas.
By late Tuesday into Wednesday, the frontal boundary should be just
north of SoFlo, with highest chances of rain across the north and
eastern portions of the area. This will finally allow for the
beginning of a gradual drying trend. Lessening cloud cover will
bring high temperatures back into the mid 80s, especially inland
areas.
On Thursday, whatever is left of the decaying boundary seems to become
frontolytic in nature with much lower POPs across SoFlo. By Friday,
POPs drop into the 20 percent range with afternoon temps back in the mid
to upper 80s.
&&
.AVIATION...
(12Z TAFS)
Issued at 624 AM EST Sun Nov 20 2022
Showers with heavy rainfall beginning to spread across the east
coast terminals with reduced vis and lowering cigs prevailing
throughout the period. MVFR conditions prevail with bouts of
IFR/LIFR conditions possible if heaviest showers move over the
terminals. These conditions will be handled with short fuse TEMPOs.
Breezy northeasterly winds today will be gusty at times. Models
hint at a brief lull in activity overnight before another showery
day tomorrow.
&&
.MARINE...
Issued at 300 AM EST Sun Nov 20 2022
Winds around 20 knots and higher seas will result in Small Craft
Advisory conditions across much of the coastal waters, which will
continue through at least Monday. Seas up to 7 ft are possible
today and 8-10 ft on Monday in the Atlantic waters with highest
heights in the Gulf stream. Conditions may remain hazardous until
the middle of the week before subsiding later in the week.
&&
.BEACHES...
Issued at 300 AM EST Sun Nov 20 2022
A high risk of rip currents continues for all Atlantic beaches
through the next couple of days. Tides will also run above normal
through the next several days. This, along with persistent
onshore flow, expect some minor coastal flooding around periods of
high tide.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 81 73 83 75 / 70 50 70 50
West Kendall 81 71 83 72 / 70 40 60 40
Opa-Locka 80 71 82 72 / 70 50 70 50
Homestead 79 72 82 73 / 70 40 60 40
Fort Lauderdale 79 73 81 74 / 60 50 70 60
N Ft Lauderdale 79 73 80 73 / 60 60 70 60
Pembroke Pines 79 71 81 72 / 60 50 70 50
West Palm Beach 79 71 81 72 / 70 60 70 60
Boca Raton 80 72 82 72 / 60 60 70 60
Naples 78 68 82 70 / 50 40 40 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for FLZ168-172-173.
AM...Small Craft Advisory until 7 AM EST Monday for AMZ610.
Small Craft Advisory until 7 PM EST Monday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 7 PM EST Monday for GMZ656-657-676.
&&
SHORT TERM...AR
LONG TERM....AR
AVIATION...KellyHazardous weather outlook, Nov 20, 9:19 AM EST, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
919 AM EST Sun Nov 20 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
211430-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
919 AM EST Sun Nov 20 2022
...Heavy Rainfall/ Flooding Possible East Coast...
...Hazardous Marin/Beach Conditions Today...
This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.
.DAY ONE...Today and tonight.
Rip Currents: A high risk of rip currents is in effect for all
Atlantic beaches.
Marine: Increasing winds across the local Atlantic and Gulf waters
will allow for rough seas and hazardous conditions for small craft.
Thunderstorms: An isolated thunderstorm is possible later this
afternoon and evening.
Coastal Flooding: Minor coastal flooding are possible with a
combination of increasing tides and stronger easterly flow.
Waterspouts: A few waterspouts are possible over the Atlantic waters
today.
Excessive Rainfall: Repeated rounds of heavy rainfall may lead to
localized flooding across the east coast metro.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
High rip current risk will continue over the Atlantic beaches
through at least the early part of the week.
Elevated winds and seas will remain hazardous for small craft
with conditions deteriorating further Monday.
Locally heavy rainfall through Tuesday may lead to localized
flooding, especially over the east coast metro area.
Minor coastal flooding is possible through mid-week due to higher
astronomical tide cycles.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
Flood, Miami-Dade
- When
- November 20, 11:30 AM EST to 1:30 PM EST
- Where
- Miami-Dade County, 2.72 mi ENE of (Mia)miami Intl to 2.44 mi E of (Mia)miami Intl
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 25.809, -80.237
Streets in the Allapattah neighborhood of Miami were flooded from heavy rainfall. About 2 inches of rain fell in the area, most of it falling in an hour or less.
Flood, Miami-Dade
- When
- November 20, 11:30 AM EST to 1:30 PM EST
- Where
- Miami-Dade County, 0.19 mi NE of Miami to 0.19 mi ENE of Miami
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 25.772, -80.198
An off-duty NWS meteorologist reported water above curb level and halfway up car tires at the intersection of SW 3rd Avenue and SW 6th Street in the Brickell neighborhood of Miami. About 2 to 3 inches of rain fell in the area.
Flood, Miami-Dade
- When
- November 20, 12:00 PM EST to 11:00 PM EST
- Where
- Miami-Dade County, 2.82 mi SE of Kendall to 3.06 mi SE of Kendall
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 25.656, -80.283
Reports of standing water due to several rounds of heavy rainfall were received from the Village of Pinecrest, mainly in the Pinecrest by the Sea neighborhood. Rainfall totals of 5 to 7 inches were observed in the area.
Flood, Miami-Dade
- When
- November 20, 1:15 PM EST to 7:00 PM EST
- Where
- Miami-Dade County, 3.36 mi SSW of Pennsuco to 0.33 mi NNW of Sweet Water
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 25.833, -80.384
Street flooding was reported across the city of Doral, mostly causing partial lane closures. Rainfall totals were in the 3 to 4 inch range across the city.
Flash Flood, Miami-Dade
- When
- November 20, 6:00 PM EST to 7:30 PM EST
- Where
- Miami-Dade County, 0.83 mi NNW of El Portal to 0.95 mi NNE of North Miami
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 25.860, -80.187
Reports from emergency managers and broadcast media of significant flooding in Miami Shores, Biscayne Park, and North Miami. Water entered the garage of a home in Miami Shores, and several reports of significant street flooding leading to stalled vehicles across these areas. Rainfall amounts of 4 to 6 inches were received from the area.
Flood, Miami-Dade
- When
- November 20, 6:00 PM EST to 11:00 PM EST
- Where
- Miami-Dade County, 1.25 mi SSW of Lemon City to 1.14 mi NNE of Miami
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 25.804, -80.189
Street flooding was observed in the Edgewater neighborhood of Miami, generally from NE 15th Street to NE 29th Street east of Biscayne Boulevard to the bayfront. Cars were stalled on Biscayne Boulevard between NE 11th and 15th streets. Rainfall amounts of around 4 inches were reported in the area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Hampshire, November 20, 20221 death · 1 event
- Strong Wind in Massachusetts, November 20, 2022$32,000 · 16 events
- Wildfire in Indiana, November 20 to 22, 2022$20,000 · 1 event
- Winter Storm and Winter Weather in New York, November 20 to 21, 20227 events
- Frost and Freeze in California, November 20, 20225 events
- Lake-Effect Snow in New York, November 20 to 21, 20222 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 20, 20222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1067109, 1067114, 1067116, 1067112, 1067113, 1067115.